Alert archive / California / Gale Warnings in 2022

Gale Warning 34, NWS Eureka, CA

October 19, 2022

NWS Eureka, CA issued this gale warning at Oct 19, 2022, 2:18 PM PDT. It took effect at Oct 20, 2022, 3:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2022, 2:18 PM PDT (21:18 UTC)
In effect from
Oct 20, 2022, 3:00 PM PDT
Expired
Oct 21, 2022, 6:00 AM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

058 
WHUS76 KEKA 192118
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
218 PM PDT Wed Oct 19 2022

PZZ470-200530-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.UPG.KEKA.GL.A.0028.221020T2200Z-221021T1000Z/
/O.NEW.KEKA.GL.W.0034.221020T2200Z-221021T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
218 PM PDT Wed Oct 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 3 AM PDT FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and seas 12 to 15 feet expected. For the Small Craft
  Advisory, north winds 15 to 25 kt with a few gusts up to 35 kt 
  and seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Thursday to 3 AM PDT 
  Friday. For the Small Craft Advisory, until 3 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-200530-
/O.EXT.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.NEW.KEKA.SE.W.0027.221020T2200Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
218 PM PDT Wed Oct 19 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM THURSDAY TO 3 PM
PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 11 to 14 feet expected. For the Small Craft 
  Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt 
  and seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM Thursday to 3 
  PM PDT Friday. For the Small Craft Advisory, until 3 PM PDT 
  Thursday.

* IMPACTS...Very steep and hazardous seas could capsize or cause
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-200530-
/O.NEW.KEKA.SC.Y.0104.221020T2200Z-221021T1000Z/
Pt St George to Cape Mendocino out 10 nm-
218 PM PDT Wed Oct 19 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 3 AM PDT
FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM Thursday to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
688 
WHUS76 KEKA 200355
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
855 PM PDT Wed Oct 19 2022

PZZ470-201200-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.CON.KEKA.GL.W.0034.221020T2200Z-221021T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
855 PM PDT Wed Oct 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THURSDAY TO 3 AM PDT
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Thursday to 3 AM PDT 
  Friday. For the Small Craft Advisory, until 3 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-201200-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.CON.KEKA.SE.W.0027.221020T2200Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
855 PM PDT Wed Oct 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THURSDAY TO
3 PM PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 11 to 14 feet expected. For the Small Craft 
  Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt 
  and seas 9 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM Thursday to 3 
  PM PDT Friday. For the Small Craft Advisory, until 3 PM PDT 
  Thursday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-201200-
/O.CON.KEKA.SC.Y.0104.221020T2200Z-221021T1000Z/
Pt St George to Cape Mendocino out 10 nm-
855 PM PDT Wed Oct 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
3 AM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM Thursday to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
776 
WHUS76 KEKA 201039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
339 AM PDT Thu Oct 20 2022

PZZ475-201845-
/O.EXT.KEKA.SC.Y.0103.000000T0000Z-221021T0400Z/
/O.EXT.KEKA.SE.W.0027.221021T0400Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
339 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM THIS EVENING... 
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 
3 PM FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 10 to 13 feet expected. For the Small Craft Advisory,
  northwest winds 15 to 25 kt with gusts to 30 kt and seas 10 to 12 
  feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 3
  PM Friday. For the Small Craft Advisory, until 9 PM this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels 
should prepare for rough seas and consider remaining in port until 
hazardous seas subside.

$$

PZZ470-201845-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.CON.KEKA.GL.W.0034.221020T2200Z-221021T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
339 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS 
AFTERNOON... 
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM 
FRIDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to
  35 kt and seas 11 to 15 feet expected. For the Small Craft
  Advisory, north winds 15 to 25 kt with gusts to 30 kt and seas 11 
  to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM
  Friday. For the Small Craft Advisory, until 3 PM this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ450-201845-
/O.EXT.KEKA.SC.Y.0104.221020T2200Z-221022T0400Z/
Pt St George to Cape Mendocino out 10 nm-
339 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts to 25 kt and seas 7 to 
  10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM this afternoon to 9 PM Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
366 
WHUS76 KEKA 201416
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
716 AM PDT Thu Oct 20 2022

PZZ470-202230-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.CON.KEKA.GL.W.0034.221020T2200Z-221021T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
716 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 35 kt and seas 12 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Friday. For the Small Craft Advisory, until 3 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-202230-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221021T0400Z/
/O.CON.KEKA.SE.W.0027.221021T0400Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
716 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 13 feet expected. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 3 PM PDT Friday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-202230-
/O.EXT.KEKA.SC.Y.0104.221020T1416Z-221022T0400Z/
Pt St George to Cape Mendocino out 10 nm-
716 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
739 
WHUS76 KEKA 201558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
858 AM PDT Thu Oct 20 2022

PZZ470-210000-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.CON.KEKA.GL.W.0034.221020T2200Z-221021T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
858 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 35 kt and seas 12 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Friday. For the Small Craft Advisory, until 3 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-210000-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221021T0400Z/
/O.CON.KEKA.SE.W.0027.221021T0400Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
858 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 13 feet expected. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 3 PM PDT Friday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-210000-
/O.CON.KEKA.SC.Y.0104.000000T0000Z-221022T0400Z/
Pt St George to Cape Mendocino out 10 nm-
858 AM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
097 
WHUS76 KEKA 202108
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
208 PM PDT Thu Oct 20 2022

PZZ470-210515-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221020T2200Z/
/O.EXT.KEKA.GL.W.0034.221020T2200Z-221021T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
208 PM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 11 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 5 AM PDT Friday. For the 
  Small Craft Advisory, until 3 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-210515-
/O.CON.KEKA.SC.Y.0103.000000T0000Z-221021T0400Z/
/O.CON.KEKA.SE.W.0027.221021T0400Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
208 PM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 14 feet expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 30 kt and 
  seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 3 PM PDT Friday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-210515-
/O.CON.KEKA.SC.Y.0104.000000T0000Z-221022T0400Z/
Pt St George to Cape Mendocino out 10 nm-
208 PM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
224 
WHUS76 KEKA 210333
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
833 PM PDT Thu Oct 20 2022

PZZ475-211145-
/O.EXP.KEKA.SC.Y.0103.000000T0000Z-221021T0400Z/
/O.CON.KEKA.SE.W.0027.221021T0400Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
833 PM PDT Thu Oct 20 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT
FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Very steep and hazardous seas 10 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-211145-
/O.EXT.KEKA.GL.W.0034.000000T0000Z-221021T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
833 PM PDT Thu Oct 20 2022

...GALE WARNING NOW IN EFFECT UNTIL 6 AM PDT FRIDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-211145-
/O.CON.KEKA.SC.Y.0104.000000T0000Z-221022T0400Z/
Pt St George to Cape Mendocino out 10 nm-
833 PM PDT Thu Oct 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts to around 30 kt and 
  seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
849 
WHUS76 KEKA 211045
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
345 AM PDT Fri Oct 21 2022

PZZ470-211300-
/O.CON.KEKA.GL.W.0034.000000T0000Z-221021T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
345 AM PDT Fri Oct 21 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EARLY THIS MORNING...

* WHAT...North winds 20 to 25 kt with gusts to 35 kt and seas 10 to 
  14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions. 
Remain in port, seek safe harbor, alter course, and/or secure the 
vessel for severe conditions.

$$

PZZ475-211845-
/O.CON.KEKA.SE.W.0027.000000T0000Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
345 AM PDT Fri Oct 21 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM THIS 
AFTERNOON...

* WHAT...Very steep and hazardous seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

$$

PZZ455-211845-
/O.EXB.KEKA.SC.Y.0104.221021T1600Z-221022T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
345 AM PDT Fri Oct 21 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT TONIGHT...

* WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 7 
  to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM this morning to midnight tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$

PZZ450-211845-
/O.CON.KEKA.SC.Y.0104.000000T0000Z-221022T0400Z/
Pt St George to Cape Mendocino out 10 nm-
345 AM PDT Fri Oct 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING...

* WHAT...North winds 5 to 15 kt with gusts to 25 kt and seas 7 to 10
  feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
822 
WHUS76 KEKA 211321
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
621 AM PDT Fri Oct 21 2022

PZZ470-211900-
/O.EXP.KEKA.GL.W.0034.000000T0000Z-221021T1300Z/
/O.EXB.KEKA.SE.W.0027.000000T0000Z-221021T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
621 AM PDT Fri Oct 21 2022

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL NOON TODAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Very steep and hazardous seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until noon today.

* IMPACTS...Very steep and hazardous seas could capsize or cause
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels 
should prepare for rough seas and consider remaining in port until
hazardous seas subside.

$$

PZZ475-212130-
/O.CON.KEKA.SE.W.0027.000000T0000Z-221021T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
621 AM PDT Fri Oct 21 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM THIS 
AFTERNOON...

* WHAT...Very steep and hazardous seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels 
should prepare for rough seas and consider remaining in port until
hazardous seas subside.

$$

PZZ450-212130-
/O.CON.KEKA.SC.Y.0104.000000T0000Z-221022T0400Z/
Pt St George to Cape Mendocino out 10 nm-
621 AM PDT Fri Oct 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS 
EVENING...

* WHAT...North winds 5 to 15 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

$$

PZZ455-212130-
/O.CON.KEKA.SC.Y.0104.221021T1600Z-221022T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
621 AM PDT Fri Oct 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT 
TONIGHT...

* WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas
  7 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until midnight tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 19, 6:01 AM PDT, 8 hours 17 minutes earlier.

Area forecast discussion, Oct 19, 6:01 AM PDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
601 AM PDT Wed Oct 19 2022

.SYNOPSIS... Warm and dry conditions will persist throughout the work
week. A cold front is expected to move across the region on Saturday
bringing cooler temperatures, northerly winds, and light rain.

&&

.DISCUSSION... A high pressure system has developed in the NE Pacific
which will dominate weather patterns for our area through Friday.
Warm and dry conditions will persist in interior areas through the
rest of the week, while coastal areas are expected to experience low
clouds and fog to some degree each night and clearing each day. Fog
and low clouds are expected to be more widespread in coastal areas
north of Cape Mendocino.

By Saturday, ensemble cluster model analysis indicate that a
trough will drop south across the Western US, causing a strong
cold front to sweep through Northwest California. With the passage
of the cold front early Saturday morning, cooler temperatures and
precipitation are anticipated for the area. Higher storm total
rainfall is expected for northern areas of the CWA generally
decreasing as you move south across the region. NBM indicates that
by the end of Saturday, upwards of an inch is expected across Del
Norte County, around half an inch across extreme northern
Humboldt County, under half an inch for the rest of northern
Humboldt, and minimal rainfall further south. A tight pressure
gradient is expected post-frontal, as well, which will aid in
strong northerly winds and gusts of 30 to 40 mph on exposed
ridgetops through Saturday and Sunday.

Early next week, models indicate a ridging pattern to develop once
again. However, both the Euro and GFS ensemble models indicate that
another troughing pattern could potentially affect the region by
middle to end of next week. Model clusters are not in total
agreement just yet. /JLW

&&

.AVIATION... Early morning skies are mostly clear across most land
areas. Low clouds and dense fog have expanded across the N coastal
waters and are affecting portions of the coastal plain. The
McKinleyville profiler shows that the marine layer has shrunk to
around 1000 feet deep beneath a modest low-level inversion. This is
born out by the fact that stratus hasn't infiltrated that far
inland. Expect clouds and fog to decrease later in the morning as
daytime heating commences. Winds will be light as the strengthening
northerly coastal winds will remain focused farther offshore. /SEC

&&

.MARINE... N winds will continue to gradually strengthen across the
outer waters to near advisory levels by Wednesday. Northerlies are
forecast to top out with gale force gusts at near gale over the
northern outer waters by Thursday afternoon (where a Gale Watch
continues in effect). Short period, hazardous seas will build to 12
to 15 ft over portions of the outer waters by late Thursday. WNW
swell and a lower S swell will persist through much of the period.
/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PDT Thursday for PZZ470.

     Gale Watch from Thursday afternoon through late Thursday
     night for PZZ470.

     Small Craft Advisory from 9 AM this morning to 3 PM PDT
     Friday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 19, 4:11 AM PDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
411 AM PDT Wed Oct 19 2022

CAZ101>115-201115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
411 AM PDT Wed Oct 19 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:54 AM PDTDense Fog AdvisoryEKADel Norte, Humboldt3 hr
Oct 19, 2:18 PM PDTSmall Craft AdvisoryEKA5 days
Oct 19, 2:18 PM PDTHazardous Seas WarningEKA49 hr

Nearby

Gale Warnings in California, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.